Texas, 2010High Wind in Texas, November 1, 2010
November 1, 2010 · NWS MAF · 2 events in 1 county or zone
Increasing westerly flow aloft due to a passing shortwave trough resulted in high winds in the Guadalupe Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Increasing westerly flow aloft due to a passing shortwave trough resulted in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 31, 10:42 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 31, 10:42 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1242 AM CDT MON NOV 1 2010
.DISCUSSION...
&&
.AVIATION...
VFR CONDITIONS THROUGH THE FORECAST WITH ABUNDANT HIGH CLOUDS.
A COLD FRONT WILL MOVE THROUGH THE AREA BEFORE SUNRISE WITH WIND
BECOMING NORTHERLY AT 10KTS OR LESS.
&&
PREV DISCUSSION... /ISSUED 239 PM CDT SUN OCT 31 2010/
DISCUSSION...
AFTERNOON WATER VAPOR IMAGERY SHOWS A VORT MAX MOVING ACROSS THE
PLAINS NEAR THE NE/KS BORDER WITHIN ZONAL FLOW THROUGH THE CENTRAL
CONUS. OVER WEST TEXAS AND SE NM...A STREAM OF UPPER LEVEL
MOISTURE CONTINUES TO SPREAD OVERHEAD FROM THE WEST SOUTHWEST
FROM THE BAJA THROUGH NW TEXAS. AT THE SURFACE...A PACIFIC COLD
FRONT IS NOW BEGINNING TO MAKE ITS WAY INTO THE PERMIAN BASIN.
MEANWHILE...TO THE NORTH...ANOTHER COLD FRONT WAS PRESENT ACROSS
THE PANHANDLE. WEAK PRESSURE RISES ARE CURRENTLY BEING OBSERVED
OVER NW OK/PANHANDLE. AS THE PREVIOUSLY MENTIONED VORT MAX
MOVES INTO THE MIDWEST AND DIFFUSES WITHIN THE CONFLUENT FLOW
THERE THIS EVENING...ANOTHER SHORTWAVE TROUGH (CURRENTLY NEAR THE
NORTHERN TIP OF ID) WILL DIVE SOUTH OVER THE ROCKIES. THE LATTER
COLD FRONT WILL BE NUDGED SOUTHWARD THROUGH THE PERMIAN BASIN BY
EARLY AFTERNOON TOMORROW AS A RESULT. A WEAK UPPER LEVEL JET ON
THE BACKSIDE OF THE APPROACHING TROUGH TOMORROW WILL CONTINUE TO
DIG THIS FEATURE SOUTHWARD THROUGH NW TEXAS BY LATE MONDAY
MORNING. WE ARE ONLY EXPECTING A BRIEF INCREASE IN MID TO HIGH
CLOUDS WITH THIS FEATURE BY TOMORROW EVENING AND TUESDAY MORNING
FROM THE PERMIAN BASIN/WESTERN LOW ROLLING PLAINS THROUGH THE
LOWER TRANS PECOS NEAR THE BEST DIVERGENCE ALOFT ASSOCIATED WITH
THE UPPER JET. OUR AREA WILL REMAIN ON THE SUBSIDENCE SIDE OF THE
PASSING WAVE AND A LACK OF SIGNIFICANT MOISTURE WILL KEEP ALMOST
ALL POPS BELOW MENTIONABLE. WOULD NOT BE SURPRISED IF SOME VIRGA
TRIED TO DEVELOP NEAR THE AFOREMENTIONED AREAS LATE MONDAY NIGHT
AND EARLY TUESDAY MORNING...HOWEVER.
MAX TEMPS WILL DROP INTO THE LOW 70S ACROSS THE PERMIAN BASIN AND
SE NEW MEXICO BEHIND THE FRONT TOMORROW...AND MID TO UPPER 70S
ALONG THE PECOS RIVER VALLEY. SOUTH OF HERE...AREAS AHEAD OF THE
FRONT SUCH AS THE RIO GRANDE RIVER VALLEY...BIG BEN AND EXTREME
LOWER TRANS PECOS SHOULD CLIMB INTO AT LEAST THE LOW TO MID 80S
BEFORE CAA TAKES PLACE LATER IN THE AFTERNOON AND EVENING. AS THE
POSITIVELY TILTED WAVE BECOMES CLOSED OVER EAST TX TUESDAY
AFTERNOON...DEEP NORTHERLY FLOW WILL DEVELOP ACROSS WEST TX AND SE
NM. CONTINUED CAA WILL RESULT IN EVEN COOLER TEMPS FOR TUESDAY.
AVERAGE 850MB PROJECTED THERMAL FIELDS SUGGEST HIGHS IN THE MID TO
UPPER 60S FOR MOST OF THE REGION. SURFACE RIDGING WILL CONTINUE
THROUGH THE WEEK AS A POTENT CANADIAN WAVE DIGS SOUTH INTO THE
NORTHERN PLAINS AND UPPER MIDWEST WED...WHILE A RIDGE AXIS REMAINS
ANCHORED FROM NEAR SOCAL THROUGH THE INTERMOUNTAIN WEST.
THEREFORE...WE WILL PROCEED WITH THE SEASONABLE TO NEAR SEASONABLE
TEMPERATURE TREND THROUGH AT LEAST FRIDAY AS THICKNESSES ONLY
INCREASE VERY SLOWLY WITH CONTINUED CAA/DEEPENING TROUGH ACROSS
THE EASTERN HALF OF THE US AND REINFORCED SURFACE RIDGING OVER THE
PLAINS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Oct 31, 12:01 PM MST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CDT SUN OCT 31 2010
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
201 PM CDT SUN OCT 31 2010 /101 PM MDT SUN OCT 31 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH THE
REMAINDER OF THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- November 1, 1:51 AM MST to 4:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- AWOS
Sustained winds of 40 mph or greater funneled through Guadalupe Pass for several hours due to a passing shortwave trough, and strong mid level winds associated with it.
High Wind, Guadalupe Mountains of Culberson County
- When
- November 1, 2:00 AM MST to 5:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- RAWS
High winds occurred in the Guadalupe Mountains due to strong mid level winds at the base of a passing shortwave trough.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, November 1, 2010$100,000 · 1 event
- Flash Flood in Louisiana, November 1, 2010$50,000 · 1 event
- Drought in Indiana, November 1 to 30, 201030 events
- Drought in Arkansas, November 1 to 30, 201023 events
- Drought in Kentucky, November 1 to 30, 201022 events
- Drought in Illinois, November 1 to 25, 201019 events
- Drought in Tennessee, November 1 to 30, 201018 events
- Drought in Louisiana, November 1 to 30, 201017 events
- Drought in Georgia, November 1 to 30, 201016 events
- Drought in Hawaii, November 1 to 30, 201015 events
- Drought in Arkansas, November 1 to 30, 201012 events
- Drought in Mississippi, November 1 to 30, 201011 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264536, 264535.